Mon | Dec 5, 2016

Doctor's ADVICE:Escaping my stalker 'boyfriend'

Published:Saturday | September 6, 2014 | 12:00 AM

Q: Doc, I am being pursued by a guy. I am a student, aged 18, and he is a couple of years older than me. We met at a dance six months ago, and he offered to walk me home afterwards. When we got back to my parents' front gate, we had a little kiss and cuddle, but that was all. I certainly did not want it to go any further. So I was amazed when next day he turned up at my house, and announced that he had come to take me out. I didn't really want to go, but I went along with him, just to be polite. When we parted, he kissed me again - and then said, 'See you tomorrow, darling.' This went on for several weeks. Everyday, he arrived and said he had come to see me. I did not want to be impolite, so I let him kiss and hug me quite a lot. My parents, who are rather snobbish, did not like him much, particularly when he started calling himself my 'boyfriend'. Soon, he began talking about 'When we are married ...' and stuff like that. I tried to explain to him that I had no intention of marrying him, but he just did not listen. Two months back, I decided that maybe he just wanted to have sex with me, and that he would go away. So one night, I let him take my clothes off and have intercourse with me. Frankly, I did not enjoy it very much, Doc. I suppose it was OK. I made the mistake of climaxing loudly, which unfortunately had the effect of making him feel that I thought he was wonderful. Next day, I told him that I didn't want to see him anymore. But he just paid me no mind. He regularly arrived at my place at inconvenient moments. And he kept on calling me, and sending me texts. My parents were starting to get mad at this. I made the crazy error of letting him have sex with me a couple more times, just to kind of placate him, but it was pretty awful. However, he thought it was 'awesome'. Then he began sending me bouquets of flowers at college. And he arranged for lots of presents to be delivered to my home. After that, I discovered that he was going around describing me as his fiancée! This was the last straw, doctor. I told him that this foolishness was all over. My father threatened him, and hinted that if he tried to come back on the premises, there might be an 'armed response'. But guess what? He just carried on. Every time I go into Kingston, I find that he is hiding behind buildings or cars, and jumping out at me! He throws his arms around me and kisses me, even though I do not respond. And now a friend tells me that he has been to a church and tried to book a date for our wedding, later this year! And apparently, he has been making enquiries about buying a bridal gown and a wedding cake. Please help me. What can I do? I am desperate.

A: Well, the first thing to say is that on no account should you have sex with him again. Indeed, do not let him hug you or kiss you. Next time he 'jumps out' on you, scream loudly for help.

As you probably realise, this guy is what they call a stalker. Stalkers are nearly always mentally disturbed. Some of them are actually psychotic - in other words, mad. They often think that fate has ordained that they should be 'eternally linked' with the targeted person. When the 'beloved' tells them to get lost, they just don't register what is being said to them.

Technically, it would be possible for your stalker to have psychiatric treatment. But the therapy would take a very long time. Also, there is not the slightest chance that he would agree to having it!

I think it is high time that you told the police about this guy. But there is a problem. He probably hasn't committed any actual criminal offence. So they may feel that nothing can be done at the moment. But at least they can open a file on the case, and (I hope) also to let him know that they are aware of what he is doing.

You too should make a file, in which you keep all letters and notes from him. It may prove useful later on. Also, I think that you and your parents should go to a good lawyer, and ask him or her to take on this case. It may eventually be necessary to get a legal injunction to forbid this crazy young man from coming anywhere near you.

Finally, I feel that your father and mother should see if they can send you abroad for a year or so. At all costs, make sure that no one gives this stalker your address or phone number!

Concerned about my sperm

Q: I am deeply concerned about my sperm, Doc. I am a guy aged 18. Sometimes I have three or more orgasms for an evening. But often, the last one produces no fluid at all. Is this serious, Doc?

A: No, it isn't. This is called a 'dry orgasm'. It is what normally happens when a guy has used up all the seminal fluid that is available that day. So quit fretting.

Night of passion

Q: Doctor, I am terrified that I might be with child. My doctor put me on the Pill this month. Six days after starting it, I allowed a handsome guy to take me to bed, and we had sex for several hours. I love him. Now my friend has told me that the Pill don't protect you for two weeks! So has my night of passion made me pregnant?

A: No. If you started the Pill on the day that your doctor told you - that is, on the first day of the menses - you would have been protected immediately.

Handjob transmission?

Q: I am 18, male, and sexually inexperienced, Doc. My father is American, and last month he took me to New York for the weekend. There was a party at his apartment. Somehow, I ended up having a 'handjob' from a beautiful older woman. Could this give me VD?

A: Most unlikely. It is very rare for purely manual contact to give anyone a sexually transmitted infection.

Bleeding troubles

Q: Two months ago, my mother encouraged me to have the contraceptive injection, because she was afraid that I would get pregnant by my boyfriend. But from I had the jab, I have bled every single day. Help!

A: Unfortunately, the commonest side effect of 'the shot' is 'menstrual chaos' - including heavy bleeding. And regrettably, once the jab is in, it is in! No one can take it out again.

However, the effect of the injection will start to wear off in a month's time. Until then, I suggest you use a hormone tablet, which a doctor can give you, to stop your bleeding.

Email questions to Doc at saturdaylife@gleanerjm.com and read more in the Outlook Magazine tomorrow.